×

zbMATH — the first resource for mathematics

A modular supercongruence for \({}_6 F_5\): an Apéry-like story. (Une supercongruence modulaire pour \({}_6 F_5\): un conte à la Apéry.) (English. French summary) Zbl 1429.11039
Summary: We prove a supercongruence modulo \(p^3\) between the \(p\)th Fourier coefficient of a weight 6 modular form and a truncated \({}_6 F_5\)-hypergeometric series. Novel ingredients in the proof are the comparison of two rational approximations to \(\zeta(3)\) to produce non-trivial harmonic sum identities and the reduction of the resulting congruences between harmonic sums via a congruence relating the Apéry numbers to another Apéry-like sequence.

MSC:
11B65 Binomial coefficients; factorials; \(q\)-identities
33C20 Generalized hypergeometric series, \({}_pF_q\)
33F10 Symbolic computation of special functions (Gosper and Zeilberger algorithms, etc.)
11F30 Fourier coefficients of automorphic forms
Software:
OEIS; SIGMA
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Scott Ahlgren & Ken Ono, “A Gaussian hypergeometric series evaluation and Apéry number congruences”, J. Reine Angew. Math.518 (2000), p. 187-212 · Zbl 0940.33002
[2] Roger Apéry, Irrationalité de \(\zeta(2)\) et \(\zeta(3)\), Astérisque 61, Société Mathématique de France, 1979, p. 11-13 · Zbl 0401.10049
[3] Wilfrid Norman Bailey, Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics 32, Stechert-Hafner, 1964
[4] Frits Beukers, “Another congruence for the Apéry numbers”, J. Number Theory25 (1987) no. 2, p. 201-210 · Zbl 0614.10011
[5] Frits Beukers, Irrationality proofs using modular forms, Journées arithmétiques de Besançon (Besançon, 1985), Astérisque 147-148, Société Mathématique de France, 1987, p. 271-283
[6] Wenchang Chu & Livia De Donno, “Hypergeometric series and harmonic number identities”, Adv. Appl. Math.34 (2005) no. 1, p. 123-137 · Zbl 1062.05017
[7] Shaun Cooper, “Sporadic sequences, modular forms and new series for \(1 / \pi\)”, Ramanujan J.29 (2012) no. 1-3, p. 163-183 · Zbl 1336.11031
[8] Sharon Frechette, Ken Ono & Matthew Papanikolas, “Gaussian hypergeometric functions and traces of Hecke operators”, Int. Math. Res. Not.2004 (2004) no. 60, p. 3233-3262 · Zbl 1088.11029
[9] Jenny G. Fuselier, Ling Long, Ravi Ramakrishna, Holly Swisher & Fang-Ting Tu, “Hypergeometric functions over finite fields”, , 2015
[10] Jenny G. Fuselier & Dermot McCarthy, “Hypergeometric type identities in the \(p\)-adic setting and modular forms”, Proc. Am. Math. Soc.144 (2016) no. 4, p. 1493-1508 · Zbl 1397.11078
[11] John Greene, “Hypergeometric functions over finite fields”, Trans. Am. Math. Soc.301 (1987) no. 1, p. 77-101 · Zbl 0629.12017
[12] L. van Hamme, Some conjectures concerning partial sums of generalized hypergeometric series, \(p\)-adic functional analysis (Nijmegen, 1996), Lecture Notes in Pure and Appl. Math. 192, Dekker, 1997, p. 223-236 · Zbl 0895.11051
[13] Jonas Kibelbek, Ling Long, Kevin Moss, Benjamin Sheller & Hao Yuan, “Supercongruences and complex multiplication”, J. Number Theory164 (2016), p. 166-178 · Zbl 1334.33020
[14] Timothy Kilbourn, “An extension of the Apéry number supercongruence”, Acta Arith.123 (2006) no. 4, p. 335-348 · Zbl 1170.11008
[15] Christian Krattenthaler & Tanguy Rivoal, “Hypergéométrie et fonction zêta de Riemann”, Mem. Am. Math. Soc.186 (2007) no. 875
[16] Dermot McCarthy, “Binomial coefficient-harmonic sum identities associated to supercongruences”, Integers11 (2011), Art A37, 8 p. · Zbl 1234.05039
[17] Dermot McCarthy, “Extending Gaussian hypergeometric series to the \(p\)-adic setting”, Int. J. Number Theory8 (2012) no. 7, p. 1581-1612 · Zbl 1253.33024
[18] Dermot McCarthy, “On a supercongruence conjecture of Rodriguez-Villegas”, Proc. Am. Math. Soc.140 (2012) no. 7, p. 2241-2254 · Zbl 1354.11030
[19] Nesterenko, “Some remarks on \(\zeta(3)\)”, Mat. Zametki59 (1996) no. 6, p. 865-880 · Zbl 0888.11028
[20] Robert Osburn & Carsten Schneider, “Gaussian hypergeometric series and supercongruences”, Math. Comput.78 (2009) no. 265, p. 275-292 · Zbl 1209.11049
[21] Robert Osburn & Wadim Zudilin, “On the (K.2) supercongruence of Van Hamme”, J. Math. Anal. Appl.433 (2016) no. 1, p. 706-711 · Zbl 1400.11062
[22] Peter Paule & Carsten Schneider, “Computer proofs of a new family of harmonic number identities”, Adv. Appl. Math.31 (2003) no. 2, p. 359-378 · Zbl 1039.11007
[23] Marko Petkovšek, Herbert S. Wilf & Doron Zeilberger, \(A = B\), Peters, 1996, With a foreword by Donald E. Knuth, With a separately available computer disk
[24] Alfred van der Poorten, “A proof that Euler missed: Apéry’s proof of the irrationality of \(\zeta(3)\)”, Math. Intell.1 (1979) no. 4, p. 195-203 · Zbl 0409.10028
[25] Tanguy Rivoal, Propriétés diophantinnes des valeurs de la fonction zêta de Riemann aux entiers impairs, Ph. D. Thesis, Université de Caen (France), 2001
[26] Fernando Rodriguez-Villegas, Hypergeometric families of Calabi-Yau manifolds, Calabi-Yau varieties and mirror symmetry (Toronto, ON, 2001), Fields Inst. Commun. 38, American Mathematical Society, 2003, p. 223-231 · Zbl 1062.11038
[27] Carsten Schneider, “Symbolic summation assists combinatorics”, Sémin. Lothar. Comb.56 (2007), Art. B56b, 36 p. · Zbl 1188.05001
[28] Neil J. A. Sloane, “The On-Line Encyclopedia of Integer Sequences” 2017, published electronically at · Zbl 1439.11001
[29] Holly Swisher, “On the supercongruence conjectures of van Hamme”, Res. Math. Sci.2 (2015), Art. 18, 21 p. · Zbl 1337.33005
[30] Don Zagier, Integral solutions of Apéry-like recurrence equations, Groups and symmetries, CRM Proc. Lecture Notes 47, American Mathematical Society, 2009, p. 349-366 · Zbl 1244.11042
[31] Wadim Zudilin, “Apéry’s theorem. Thirty years after”, Int. J. Math. Comput. Sci.4 (2009) no. 1, p. 9-19 · Zbl 1223.11089
[32] Wadim Zudilin, “A generating function of the squares of Legendre polynomials”, Bull. Aust. Math. Soc.89 (2014) no. 1, p. 125-131 · Zbl 1334.33022
[33] Wadim Zudilin, “Hypergeometric heritage of W. N. Bailey. With an appendix: Bailey’s letters to F. Dyson”, , 2016 © Annales de L’Institut Fourier - ISSN (électronique) : 1777-5310
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.